Hi I’m new to this site and have not been diagnosed with MS. I do however have RA and autoimmune Hypothyroidism. For four months now I’ve been experiencing pins and needles in my peripheries (arms and legs) and a mix of burning and icy cold sensations - mainly in my legs. My legs feel as if they are wet, tingly and numb always - more so as the day wears on. Prior to the RA symptoms in 2011 I had a few years of heat surges in my limbs - as if someone had turned a hot air dryer onto one part of my arm or leg or back.
I came off my RA drug, Methotrexate, because of these symptoms 3 months ago. I was concerned that the drug might be causing peripheral neuropathy and permanent damage to my peripheral nervous system. Things have not improved despite the Methotrexate having left my body.
I have studied the possible symptoms of early MS last year when I had a month with the same symptoms as I have now, but at that stage my inflammatory markers for RA were high and I still had some pain and swelling so RA was blamed and my meds adjusted accordingly.
This time it was different and my rheumatologist seemed to think that my RA was no longer active when he saw me in late July. I will see him again in three weeks. I’m currently taking Prednsisolone for my RA which flared up in my feet after a month off the Methotrexate. All symptoms associated with my RA have gone away since I started the steroid 3 weeks ago - these were joint and tendon pains and swelling, painful feet, muscle ache, general flu-like ache and severe depression and morning stiffness.
However the numbness and tingling has remained an issue and if anything is getting slightly worse so I keep having to check that my trousers aren’t wet even though I know they aren’t really. I have read the symptoms usually associated with early MS and I do have a few but they could be part of my RA equally. These are cognitive disfunction, severe depression, slight balance issues, sudden loss of bowel control, tightness and pain in rib cage, fatigue, insomnia and restless legs.
I know that I’m going to come under pressure to return to taking injectable Methotrexate when I see my consultant and really would rather not unless I find out that something else such as MS is causing these strange and disturbing sensory issues.
I would be grateful for any advice or support about whether this might be early MS or not.